Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 1, 2025, 11:10 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2025, 11:10 AM EDT (15:10 UTC)
- Expired
- May 1, 2025, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WHUS42 KILM 011510 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1110 AM EDT Thu May 1 2025 NCZ106-108-SCZ056-012315- /O.NEW.KILM.BH.S.0007.250501T1510Z-250502T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1110 AM EDT Thu May 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-012315- /O.NEW.KILM.BH.S.0007.250501T1510Z-250502T0000Z/ Coastal Horry- 1110 AM EDT Thu May 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Horry County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ LEW
1 follow-up statement
577 WHUS42 KILM 012353 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 753 PM EDT Thu May 1 2025 NCZ106-108-SCZ056-020100- /O.EXP.KILM.BH.S.0007.000000T0000Z-250502T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 753 PM EDT Thu May 1 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ SCZ054-020100- /O.EXP.KILM.BH.S.0007.000000T0000Z-250502T0000Z/ Coastal Horry- 753 PM EDT Thu May 1 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 1, 9:57 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 1, 9:57 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 957 AM EDT Thu May 1 2025 .SYNOPSIS... High pressure offshore will continue to bring dry weather and above normal temperatures through Friday. Shower and thunderstorm chances return to the forecast late Saturday and Sunday as a cold front arrives from the west. The front may stall near the area early next week with unsettled weather continuing. && .UPDATE... No changes to the forecast with the mid morning update. && .NEAR TERM /THROUGH TONIGHT/... Although the upper air pattern changes today there won't be a lot of differences discernible down here at the surface versus yesterday. The center of the 500 mb high has moved eastward and should sit off the Florida East Coast today. A shortwave trough over the Mid Mississippi Valley will ride northeastward toward the eastern Great Lakes tonight around the periphery of the upper ridge. Surface high pressure remains between the Carolinas and Bermuda with southwesterly synoptic flow expected to continue locally. Today should see another good seabreeze circulation develop with sustained winds on the beaches possibly reaching 20 mph during late afternoon. Forecast high temps should land within a degree or two of yesterday's observations with upper 80s inland except 5-10 degrees cooler within 10 miles of the coast with the seabreeze. Despite the warmth, the atmosphere should remain capped to deep convection and PoPs remain zero percent. A 5-10 mph southwest breeze should continue through tonight except perhaps south of Florence where low level wind fields are expected to be slightly weaker. Forecast lows are generally in the low to mid 60s except a little warmer on the beaches. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Guidance continues to agree on the slow progression of this weekend's cold frontal system. Friday still looks to hang on the drier side for most. Only a few areas along and west of I-95 have a shot at capturing an isolated shower or storm, where the best shortwave energy aloft exists (not that this is saying much). Highs in the mid 80s inland, upper 70s to near 80 at the coast. Lows in the mid 60s. Upper trough associated with the surface front finally starts to deepen more as it slowly swings through the Deep South Saturday. This pushes the front closer to the forecast area, where shower and thunderstorm chances are on the rise, particularly by the afternoon and evening. Temperatures will have a chance to rise to about where they were the day before, if not a degree cooler (some of this depends on when the clouds and rain arrives). Lows Saturday night in the low-to-mid 60s, with shower and thunderstorm activity continuing, particularly closer to the coast. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Guidance starts to get messy again at this point. Some shortwave energy ahead of the main upper low will try to push the front into the coastal Carolinas by Sunday, but it may not get there, as the energy aloft is not very robust. Looks like a cutoff low is on the way by Sunday evening or early Monday morning, but the intensity and location of the low is up in the air (could be along or west of the Ohio River Valley). This movement plays a role in the surface front's movement, which then affects shower/thunderstorm chances, and temperatures. Didn't stray away from the previous forecast too much, keeping moderate chances for showers and storms each afternoon Sunday and Monday. Front stalls offshore by Monday evening at the latest, remaining there through midweek. Meanwhile, an Omega blocking pattern across the CONUS, but the intensity and location is again up in the air. Been awhile since I've seen large discrepancies like this in the model guidance. Generally went with scattered showers and storms each afternoon, with a slight cooldown in store after the front. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... There is high confidence that VFR conditions will continue for the next 24 hours. Extended Outlook...Periodic MVFR/IFR visibility in showers and thunderstorms has a low probability of occurrence Friday Night into Saturday, increasing to a moderate probability Saturday night into Sunday. There is a low probability of showers and thunderstorms Monday. && .MARINE... Through Tonight...Today's weather shouldn't be appreciably different from yesterday. High pressure remains anchored between the Carolinas and Bermuda providing a light southwesterly synoptic wind across the area. Today's seabreeze will again become rather impressive with nearshore winds increasing to 15-20 knots between 3pm and 9pm, fed by an offshore-to-inland air temperature difference in the 15-18 degree F range. A southeast 8 second swell averaging 2 feet will be supplemented by wind waves creating combined seas up to 3 ft, roughest across the nearshore waters where afternoon and evening seabreeze winds should be strongest. Friday through Monday...SSW winds at 10-15 kts hang in through Sunday evening, with occasional gusts up to 20 kts on Saturday. Seas at 2-3 ft steadily pick up to 3-4 ft by Saturday, with even some 5 ft waves possible 20 nm offshore Sunday morning. A cold front approaches Sunday night, creating a variable wind direction by Monday morning, before finally settling on ESE at 10 kts by Monday afternoon. Seas slowly come back down to 2-3 ft. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...SHK NEAR TERM...TRA SHORT TERM...IGB LONG TERM...IGB AVIATION...TRA MARINE...TRA/IGB
Hazardous weather outlook, May 1, 3:10 AM EDT, 8 hours before
Hazardous Weather Outlook National Weather Service Wilmington NC 310 AM EDT Thu May 1 2025 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 055-056-058-059-020715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 310 AM EDT Thu May 1 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-020715- Coastal Horry- 310 AM EDT Thu May 1 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.